MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 10 ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROFRAME 10 ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 7110-0619-A2
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment of an aneurysm, the coil was advanced within the microcatheter.The microcatheter lost access to the aneurysm.It was decided to re-sheath the coil.Upon withdraw it was observed that the coil was not moving via fluoroscopy.The pusher was removed and the coil was observed to have prematurely detached from the delivery pusher.A syringe was attached to the microcatheter and aspirated as the coil and catheter were removed together.The coil was removed from the catheter outside the patient and it was observed to be stretched.No harm or injury was reported.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The pusher and microcatheter were the only components received for evaluation.The implant was not found inside the returned microcatheter.The investigation of the returned pusher found the implant to be separated from the pusher with no signs of activation on the pusher's heater coil.The returned microcatheter was found damaged 2cm from the distal end.This damage creates a decrease in inner diameter, which would cause increased resistance/friction during retraction.The investigation determined the separation of the implant is consistent with the implant becoming stuck and then experiencing retraction forces that exceeded the strength of the monofilament.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The instructions for use (ifu) identifies premature separation as a possible complication associated with use of the device.

Brand Name
HYDROFRAME 10 ADVANCED
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13592545
Report Number2032493-2022-00070
Device Sequence Number14967995
Product Code HCG
UDI-Device Identifier00816777023704
UDI-Public(01)00816777023704(11)211122(17)261031(10)0000127498
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K090357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7110-0619-A2
Device Lot Number0000127498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Initial Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown